I'm 21 and since a bad flu 3 months ago, I've been having tachycardia and extreme exercise intolerance. Ekgs, echo and troponins have been normal, but potassium is low despite high dietary intake. Causes?

Low potassium levels. You may have a problem with potassium (k) wasting, possibly by your kidneys. If you had no wasting of k, k supplements would have elevated your blood k level. See a nephrologist to rule out a renal cause of k loss. Good luck.
Potassium. Low potassium could certainly be the problem. If diet alone hasn't worked, you may need further workup to find out why and you likely will need your doctor to prescribe a potassium supplement.
Many thoughts. But these will not do you much good without the ability to obtain a thorough history, perform a detailed exam, have access to all your prior medical records and do testing. You need to see a general internist or a kidney specialist and do it soon. The list of possible causes is too long to list here. Please be seen and get better soon.

Related Questions

I'm 21 and since a bad flu 3 months ago, I've been having tachycardia and extreme exercise intolerance. Ekgs, echo and troponins have been normal, but potassium is low despite high dietary intake. What could be the causes?

Normal Cardiac . Data (ekgs, echocardiogram, cardiac enzyme studies) suggest a negative workup for cardiac injury. Rapid heart beat (tachycardia) and decreased aerobic capacity may or may not be related to your earlier illness. In any event, it sounds like you're already being evaluated for these symptoms & that's great! dehydration, fever, or simple loss of aerobic capacity due to the flu are all possibilities. Read more...
Out of shape. Sounds like you have had a work up to rule out heart problems but probably are out of shape and need to rehab back. Read more...
Low potassium levels. It seems that your heart appears to be normal. Perhaps your symptoms are related to your low potassium (k) levels. You are taking adequate amounts of k and still have low levels. It is time that you go to a nephrologist (n) to see why you k is low. You could have a kidney problem making you lose k or you could have a low magnesium level which also is associated with a low k. See a n about your k. Read more...